Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 48, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 23, 2017, 7:09 PM CDT for 4 counties in Texas. It was in force for 51 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2017, 7:09 PM CDT (00:09 UTC)
- Expired
- May 23, 2017, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bee County, TX, Live Oak County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 77 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:10 PM CDT | TSTM WND GST 90 | 10 Nnw Beeville, TX | NWS SURVEY TEAM CONCLUDED A MACROBURST OF STRAIGHT LINE WINDS IMPACTED BEE AND SAN PATRICIO CO. GREATEST CONCENTRATION OF DAMAGE OCCURRED ROUGHLY ALONG A 40 MILE LONG PATH FROM APPROX 10 MILES NW OF BEEVILLE TO 3 MILES E OF TAFT. PEAK WIND SPEEDS ESTIMATED AT |
| May 23, 7:21 PM CDT | TSTM WND GST 81 | 4 Sw Beeville, TX | |
| May 23, 7:22 PM CDT | TSTM WND DMG | Beeville, TX | TX DPS OFFICIAL REPORTS MULTIPLE TELEPHONE POLES AND LARGE BRANCHES DOWN. |
| May 23, 7:25 PM CDT | TSTM WND GST 81 | 4 Sw Beeville, TX | |
| May 23, 7:26 PM CDT | TSTM WND DMG | 2 Sse Beeville, TX | TX DPS REPORTS LARGE TRESS SPLIT ... MULTIPLE POWER POLES DOWN... MISSING SHINGLES ON ROOFS... AND LOTS OF DEBRIS ON THE GROUND . |
| May 23, 7:26 PM CDT | TSTM WND DMG | 3 Se Beeville, TX | GRAIN SILOS DOWN AND DAMAGE TO BONNIE PLANT FARM. |
| May 23, 7:33 PM CDT | TSTM WND DMG | Skidmore, TX | VIDEO SUBMITTED OF INTENSE WINDS BLOWING OVER LARGE TREES NEAR CORRIGAN RD IN SKIMORE |
| May 23, 7:33 PM CDT | TSTM WND DMG | Skidmore, TX | VIDEO SUBMITTED OF INTENSE WINDS BLOWING OVER LARGE TREES NEAR CORRIGAN RD IN SKIMORE |
| May 23, 7:40 PM CDT | HAIL 1.75 | Papalote, TX | HAM OPERATOR REPORTS GOLF BALL SIZE HAIL. |
| May 23, 7:54 PM CDT | TSTM WND DMG | West Sinton, TX | IMAGES SBUMITTED OF LARGE TREES DOWN AND STORAGE SHEDS FLIPPED OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 6:54 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.0
The text
As transmitted.
487
WUUS54 KCRP 240009
SVRCRP
TXC025-297-391-409-240100-
/O.NEW.KCRP.SV.W.0048.170524T0009Z-170524T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
709 PM CDT TUE MAY 23 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern San Patricio County in south central Texas...
West central Refugio County in south central Texas...
Central Live Oak County in south central Texas...
Bee County in south central Texas...
* Until 800 PM CDT
* At 709 PM CDT, a severe thunderstorm was located near Karon, or 12
miles west of Beeville, moving southeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Beeville, Mathis, Three Rivers, Skidmore, St. Paul, Mineral, River
Creek Acres, Tynan, West Sinton, Tulsita, Argenta, Papalote, Karon,
Normanna, Oakville, Pettus, Ray Point, Dinero, Tuleta and
Blanconia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Corpus Christi.
&&
LAT...LON 2867 9777 2863 9773 2854 9770 2852 9765
2853 9762 2852 9756 2845 9755 2845 9752
2843 9752 2844 9748 2840 9744 2841 9744
2841 9740 2831 9729 2795 9763 2847 9826
2869 9788
TIME...MOT...LOC 0009Z 313DEG 36KT 2845 9794
HAIL...1.00IN
WIND...70MPH
$$
HART3 follow-up statements
460
WWUS54 KCRP 240014
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
714 PM CDT TUE MAY 23 2017
TXC025-297-391-409-240100-
/O.CON.KCRP.SV.W.0048.000000T0000Z-170524T0100Z/
San Patricio TX-Refugio TX-Live Oak TX-Bee TX-
714 PM CDT TUE MAY 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN SAN PATRICIO...WEST CENTRAL REFUGIO...CENTRAL LIVE
OAK AND BEE COUNTIES...
At 714 PM CDT, a severe thunderstorm was located 8 miles west of
Beeville, moving southeast at 45 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Beeville, Mathis, Three Rivers, Skidmore, St. Paul, Mineral, River
Creek Acres, Tynan, West Sinton, Tulsita, Argenta, Papalote, Karon,
Normanna, Oakville, Pettus, Ray Point, Dinero, Tuleta and Blanconia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Corpus Christi.
&&
LAT...LON 2867 9777 2863 9773 2854 9770 2852 9765
2853 9762 2852 9756 2845 9755 2845 9752
2843 9752 2844 9748 2840 9744 2841 9744
2841 9740 2831 9729 2795 9763 2847 9826
2869 9788
TIME...MOT...LOC 0014Z 314DEG 39KT 2839 9789
HAIL...1.00IN
WIND...80MPH
$$
HART896
WWUS54 KCRP 240028
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
728 PM CDT TUE MAY 23 2017
TXC025-297-391-409-240100-
/O.CON.KCRP.SV.W.0048.000000T0000Z-170524T0100Z/
San Patricio TX-Refugio TX-Live Oak TX-Bee TX-
728 PM CDT TUE MAY 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN SAN PATRICIO...WEST CENTRAL REFUGIO...SOUTHEASTERN
LIVE OAK AND BEE COUNTIES...
At 727 PM CDT, a severe thunderstorm was located near Skidmore,
moving southeast at 60 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and golf ball size hail.
SOURCE...Radar indicated. at 721 PM CDT the Beeville Airport
measured a wind gust of 81 mph.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Beeville, Mathis, Skidmore, St. Paul, River Creek Acres, Tynan, West
Sinton, Argenta, Papalote, Dinero, Blanconia, Edroy and Normanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Corpus Christi.
&&
LAT...LON 2849 9784 2852 9776 2854 9770 2852 9765
2853 9762 2852 9756 2845 9755 2845 9752
2843 9752 2844 9748 2840 9744 2841 9744
2841 9740 2831 9729 2795 9763 2830 9805
2841 9792
TIME...MOT...LOC 0027Z 315DEG 54KT 2830 9770
HAIL...1.75IN
WIND...80MPH
$$
HART035
WWUS54 KCRP 240043
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
743 PM CDT TUE MAY 23 2017
TXC025-297-391-409-240100-
/O.CON.KCRP.SV.W.0048.000000T0000Z-170524T0100Z/
San Patricio TX-Refugio TX-Live Oak TX-Bee TX-
743 PM CDT TUE MAY 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN SAN PATRICIO...WEST CENTRAL REFUGIO...SOUTHEASTERN
LIVE OAK AND SOUTHEASTERN BEE COUNTIES...
At 742 PM CDT, a severe thunderstorm was located near St. Paul,
moving southeast at 55 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and golf ball size hail.
SOURCE...Law enforcement.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Beeville, Mathis, Skidmore, St. Paul, West Sinton, Argenta, Papalote,
Tynan, Blanconia and Edroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across Bee County. Seek shelter now inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Corpus Christi.
&&
LAT...LON 2842 9778 2843 9770 2847 9765 2847 9762
2848 9759 2848 9757 2845 9755 2845 9752
2843 9752 2844 9748 2840 9744 2841 9744
2841 9740 2831 9729 2795 9763 2820 9793
2833 9782
TIME...MOT...LOC 0042Z 315DEG 48KT 2812 9751
HAIL...1.75IN
WIND...80MPH
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:52 PM CDT, 17 minutes earlier.
Area forecast discussion, May 23, 6:52 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
652 PM CDT Tue May 23 2017
.DISCUSSION...
Updated for 00z aviation.
&&
.AVIATION...
Thunderstorms will be the main aviation hazard during the first
part of the period. Strong to severe convection continues to move
southeast along boundary, and could likely impact the ALI/CRP/VCT
terminals. Only included VCTS remarks at LRD for now. Reduced
vsbys, brief heavy rains, and gusty erratic winds may occur with
the strongest storms. Behind the storms and after fropa, VFR
conditions are expected with clearing skies.
&&
.PREVIOUS DISCUSSION... /Issued 357 PM CDT Tue May 23 2017/
SHORT TERM (Tonight through Wednesday Night)...
MSAS depicts the cold front entering CNTRL TX. Most recent LAPS
analysis depicts 1500-2500 J/Kg SBCAPE over the CWA. Expect CAPE
values to continue to increase this aftn/early evening. Most
recent select LAPS soundings depict above normal PWAT values. The
deterministic GFS/ECMWF/NAM predict the upper disturbance to move
across the Region Tonight/Wednesday yet with the bulk of the
700-300mb Q-vector convergence north of the CWA/MSA. Nevertheless,
a strong upper jet streak is predicted to affect the CWA. The
combination surface/upper jet forcing, instability and moisture
will contribute to scattered convection over the CWA/MSA
overnight. Strong/severe convection remains a possibility given
expected conditions favorable for supercells. Anticipate the bulk
of the convection over the CWA to occur generally during the
00-04z Wednesday period. Deterministic output predicts strong
synoptic scale subsidence/Q-vector divergence over the CWA/MSA
Wednesday. Although much drier conditions Wednesday afternoon, not
confident in elevated/critical fire weather conditions given
expectation of limited wind. Much drier conditions Wednesday will
contribute to cool temperatures Wednesday night.
COASTAL/MARINE (Tonight through Wednesday Night)...Buoy 42020
measures 3ft/8s swell and NWPS predicts continued onshore swell
direction. Yet, when combined with light wind precludes high rip
current risk this evening. Anticipate SCA conditions over the
Coastal Waters during the 05-12z Wednesday period owing to
vertical mixing of greater momentum.
LONG TERM (Thursday through Tuesday)...
Return flow commences soon into the extended period, spearheading a
significant warmup into the weekend. Thermal profiles suggest highs
near or above 100 degrees out in the western brush country by
Friday, with 90s everywhere else except along the immediate
coastline. Heat indices will rise along with the temperatures,
possibly reaching critical values during peak heating this weekend.
Onshore winds will pick up each afternoon through the weekend, and
small craft advisories may be needed at certain points through the
first half of the extended period.
The weather pattern then takes a sharp turn as a broad upper trough
settles into the midwest US. Rain chances begin late Sunday but
increase Sunday night through Tuesday as weak impulses move through
this flow and cooler temperatures aloft erode our usual cap. Expect
highs mainly in the 80s through at least the first half of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 63 86 68 90 77 / 50 0 0 0 0
Victoria 58 86 64 90 75 / 50 0 0 0 0
Laredo 63 89 68 99 76 / 40 0 0 0 0
Alice 60 87 63 94 76 / 50 10 0 0 0
Rockport 64 83 73 87 79 / 50 10 0 0 0
Cotulla 59 87 65 98 75 / 40 0 0 0 0
Kingsville 62 87 65 92 77 / 50 10 0 0 0
Navy Corpus 67 82 74 88 80 / 50 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 11 PM this evening to 7 AM CDT
Wednesday For the following zones: Coastal waters from
Baffin Bay to Port Aransas out 20 NM...Coastal waters from
Port Aransas to Matagorda Ship Channel out 20 NM...Waters
from Baffin Bay to Port Aransas from 20 to 60 NM...Waters
from Port Aransas to Matagorda Ship Channel from 20 to 60
NM.
&&
TB/78...AVIATIONHazardous weather outlook, May 23, 7:03 PM CDT, 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 703 PM CDT Tue May 23 2017 GMZ230-235-TXZ229>234-239>247-250015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor-La Salle- McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 703 PM CDT Tue May 23 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Strong to severe thunderstorms are possible later this afternoon with large hail and damaging winds gusts the main threats. A severe thunderstorm watch is in effect for all of South Texas until 11 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are possible over the Gulf of Mexico late Thursday night and Friday. There is a chance of thunderstorms Sunday night through Monday. Organized severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. GMZ250-255-270-275-250015- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 703 PM CDT Tue May 23 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Strong to severe thunderstorms are possible later this afternoon with large hail and damaging winds gusts the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are possible over the Gulf of Mexico late Thursday night and Friday. There is a chance of thunderstorms Sunday night through Monday. Organized severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather to the National Weather Service. TB
In the hours before
Special weather statement, May 23, 6:29 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
629 PM CDT TUE MAY 23 2017
TXZ232-233-246-240015-
Bee-Refugio-Goliad-
629 PM CDT TUE MAY 23 2017
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
GOLIAD...REFUGIO AND SOUTHEASTERN BEE COUNTIES...
At 627 PM CDT, strong thunderstorms were developing across eastern
Bee and southern Goliad counties, moving east at 35 mph.
Winds in excess of 40 mph and dime size hail will be possible with
these storms.
Locations impacted include...
Beeville, Refugio, Woodsboro, Skidmore, Bayside, Quintana, Bonnie
View and Blanconia.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 2848 9696 2828 9709 2827 9712 2825 9713
2825 9711 2806 9723 2809 9728 2811 9729
2811 9731 2813 9732 2813 9734 2812 9735
2814 9738 2813 9738 2817 9747 2818 9748
2817 9748 2831 9781 2867 9743
TIME...MOT...LOC 2327Z 291DEG 29KT 2844 9750
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:31 PM CDT | Special Weather Statement | CRP | Aransas, Refugio | 29 min |
| May 23, 7:37 PM CDT | Special Marine Warning | CRP | 83 min | |
| May 23, 7:48 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Refugio, San Patricio | 57 min |
| May 23, 7:52 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Goliad, Refugio, San Patricio | 113 min |
| May 23, 7:59 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 46 min |
| May 23, 8:05 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 40 min |
| May 23, 8:11 PM CDT | Special Weather Statement | CRP | Nueces | 34 min |
| May 23, 8:30 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 23, 8:59 PM CDT | Special Marine Warning | CRP | 61 min | |
| May 23, 9:11 PM CDT | Special Weather Statement | CRP | Kleberg | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.